1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

think my body's being a delicate flower!

Discussion in 'Metformin/Biguanides' started by captainpixie, Jan 21, 2014.

  1. captainpixie

    captainpixie Type 2 · Well-Known Member

    Messages:
    134
    Likes Received:
    183
    Trophy Points:
    83
    took my Metformin really late last night without food and woke up feeling really nauseous this morning, is this normal or am I just being a big bloom wuss? only been taking it a week and I up the does tomorrow, so just wondering!
     
  2. mo1905

    mo1905 Type 1 · BANNED

    Messages:
    4,334
    Likes Received:
    3,774
    Trophy Points:
    178
    Some people do seem to suffer stomach upset with metformin so no, not a wuss. Always try to take with food though. Perhaps talk to your doc then before upping the dose ? There is a slow release version, metformin SR which is much kinder on the digestive system. Ask if you can go onto them as you are struggling with the regular version. Hope you feel better soon !
    Mo


    Sent from the Diabetes Forum App
     
    • Like Like x 2
  3. captainpixie

    captainpixie Type 2 · Well-Known Member

    Messages:
    134
    Likes Received:
    183
    Trophy Points:
    83
    i didnt mean to take it late I just completely forgot, I haven't felt hungry really the last few days and only remembered when I took my epilepsy meds which I do when I go to bed. (was up late sorting stuff out for Uni, mute point as felt to sick to go in :/) but will speak with the doctor. I usually get side effects of any meds I'm taking when I first start, if I can just ride it out i know i'll be fine :)
     
  4. Mud Island Dweller

    Mud Island Dweller Type 2 · Well-Known Member

    Messages:
    1,161
    Likes Received:
    1,486
    Trophy Points:
    178
    l take my metformin with my food when l have forgotton and taken it ages after l havent had any reaction l know of however it could be that you do react. How is it with food. And if you forget again take a snack with it...could be as it set to work and nothing there so it sulked by reacting.
    If you are worried speak to your dr l understand there is a slow release metformin may be of more use for you.....
     
    • Like Like x 2
  5. Mud Island Dweller

    Mud Island Dweller Type 2 · Well-Known Member

    Messages:
    1,161
    Likes Received:
    1,486
    Trophy Points:
    178
    Sighs all that time to type my reply on the phone and wasted my time *off to kick teddy and sulk*
     
    • Like Like x 2
  6. captainpixie

    captainpixie Type 2 · Well-Known Member

    Messages:
    134
    Likes Received:
    183
    Trophy Points:
    83
    its not to bad with food, i just feel a bit sick for an hour or so after so I don't mind! should have had food with it.
     
  7. captainpixie

    captainpixie Type 2 · Well-Known Member

    Messages:
    134
    Likes Received:
    183
    Trophy Points:
    83
    hugs xx
     
    • Like Like x 2
  8. Father Jack

    Father Jack Type 2 · Well-Known Member

    Messages:
    48
    Likes Received:
    68
    Trophy Points:
    58
    I get the full range of gastric upsets from Metformin, flatulence, diarrhoea and constipation, (not all at the same time). I have been unable to correlate a given side effect with when I take the drug or whether I take it with food or not, or what foods I take it with. However, the side effects are relatively mild and for me are outweighed by the benefits of the medication. Ultimately, it keeps life interesting.;)
     
  9. captainpixie

    captainpixie Type 2 · Well-Known Member

    Messages:
    134
    Likes Received:
    183
    Trophy Points:
    83
    I've upped my dose to twice a day and so far it's only the nausea thats a bit of an issue.
     
  10. luceeloo

    luceeloo Type 2 · Well-Known Member

    Messages:
    615
    Likes Received:
    719
    Trophy Points:
    133
    I suffered from the nausea at first, and still do now from time to time. I stagger the dose so I take 1 at breakfast, 1 at lunch, and 2 at dinner.


    Sent from the Diabetes Forum App
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook